Alert archive / Missouri / Flash Flood Watches in 2010
Flash Flood Watch 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 15, 2010, 3:58 AM CDT for 4 counties in Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2010, 3:58 AM CDT (08:58 UTC)
- Expired
- May 15, 2010, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Crawford County, MO, Iron County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 14, 11:41 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 14, 11:41 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1141 PM CDT FRI MAY 14 2010 .UPDATE... /932 PM CDT FRI MAY 14 2010/ NEW 00Z NAM...AND ALSO THE 18Z GFS...SEEM TO HAVE THE RIGHT GENERAL IDEA ON PCPN DEVELOPMENT OVER THE NEXT 24HRS...BUT ARE FOLLOWING DIFFERENT TRACKS TO GET THERE. 00Z NAM IS TAKING A MORE NWLY COURSE THAN THE 18Z GFS...BUT BOTH TAKE PCPN DEVELOPED FROM A MODERATELY STRONG VORT CENTER AND TRACK IT NEWD IN THE MAIN FLOW THRU THE HEART OF THE FA LATE TONIGHT AND DURING THE DAY ON SATURDAY WITH A VERY MOIST ATMOSPHERE BUILDING BACK NWD. IN LIGHT OF THAT...AND CONSIDERING THE PATTERN WE HAVE BEEN IN...HAVE UPPED POPS FOR BOTH TONIGHT AND SATURDAY NEAR AND FOR SEVERAL MILES ON EITHER SIDE OF THE I-44 CORRIDOR IN MO WITH LESSER ADJUSTMENTS IN IL...ALTHOUGH THIS FEATURE SHOULD TRACK INTO CNTRL IL BY LATE SATURDAY AFTN. DUE TO THE DISTANCE THIS WILL BE TRACKING N OF THE PRIMARY SYNOPTIC FRONT...THUNDER ONLY LOOKS TO BE A LESSER COVERAGE THAN THE PREDOMINANT RAIN/SHRA. TES && .DISCUSSION... /354 PM CDT FRI MAY 14 2010/ CONVECTION FROM A DYING MCS CONTINUES TO WEAKEN OVER THE SRN HALF OF THE CWA THIS AFTN. MAY STILL HAVE SCATTERED SHOWERS MAINLY OVER THE SERN PORTION OF THE CWA EARLY THIS EVNG AHEAD OF THE MCV CURRENTLY OVER SWRN MO WHICH WILL MOVE NEWD THRU E CNTRL MO THIS EVNG. MORE CONVECTION EXPECTED TO MOVE NEWD INTO THE SRN HALF OF THE CWA LATE TGT OR SAT MRNG AS WEAK SHRTWVS OR MCVS MOVE NEWD THRU THE AREA ON THE NWRN PERIPHERY OF THE MID-UPPER LEVEL RIDGE OVER THE SERN US. WAA...OVERRUNNING TYPE SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE WELL N OF THE SFC FRONT CURRENTLY ACROSS CNTRL AR AND WRN PORTIONS OF TN KY. THE PRECIPITATION THREAT WILL GRADUALLY SHIFT N-NEWD THRU THE CWA ON SAT AS THE BEST LOW LEVEL MOISTURE...HIGHER 850 MB DEW POINTS SLOWLY SHIFT NWD. FOLLOWED THE NAM MODEL QPF FORECAST OVER THE GFS AS THE GFS HAS ITS USUAL FEEDBACK ISSUES...AND ALSO PREFER IT OVER THE ECMWF...AT LEAST FOR TGT AND SAT AS THE ECMWF APPEARS TO HAVE ITS PRECIPITATION TOO FAR N. MAY BE AN MCS OR AT LEAST A WEAKENING MCS MOVING NEWD THRU MUCH OF THE CWA ON SAT INTO SAT EVNG. THE WET WEATHER PATTERN WILL CONTINUE ON SUN AND SUN NGT AS THE MID-UPPER LEVEL TROF CURRENTLY OVER THE ROCKYS MOVES NEWD THRU THE NRN PLAINS. THERE IS STILL A LOT OF UNCERTAINTY AS TO THE TRACK OF THE SFC LOW ASSOCIATED WITH THE MID LEVEL TROF OR LOW BUT IT SHOULD MOVE NEWD THRU MO SUN AFTN AND NGT. WITH THE ABUNDANCE OF CLOUDS...PERIODS OF SHOWERS...AND THE MID-LEVEL TROF/LOW MOVING OVER OR JUST N OF THE CWA LATE SUN NGT AND MON...DAYTIME HIGH TEMPERATURES SHOULD REMAIN BELOW NORMAL FROM SAT THRU MON. MOST OF THE RAIN SHOULD SHIFT E-NE OF THE CWA BY MON NGT OR TUE AS THE UPPER LEVEL AND ASSOCIATED SFC LOW PULL NE OF THE AREA. IT STILL APPEARS TO BE A DRY WEATHER PERIOD FROM TUE THROUGH FRI. GKS && .AVIATION... /1141 PM CDT FRI MAY 14 2010/ NEXT BATCH OF RAIN IS SLOWLY MOVING TO THE NORTH AND EAST OVER FAR SOUTHWESTERN MISSOURI AS OF 04Z. IT SHOULD SPREAD NORTH NORTHEASTWARD INTO CENTRAL AND EASTERN MISSOURI THIS MORNING. CONFIDENCE ON TIMING IS THE BIGGEST ISSUE ATTM...AND THINK IT WILL BE IN THE 13-14Z TIME FRAME...A FEW HOURS FASTER THAN PREVIOUS FORECAST. CIGS EVENTUALLY GOING DOWN TO MVFR WITH ONSET OF RAIN AND LOWERING A BIT FROM THERE...THOUGH DO NOT ANTICIPATE IFR CONDITIONS AT THIS TIME. AS FOR KUIN...SHOULD REMAIN DRY TIL 19Z. LIGHT AND VARIABLE WINDS TO BECOME EAST TO NORTHEASTERLY AND PICKUP BETWEEN 5 AND 10 KTS. RAIN TO COME TO AN END BETWEEN 01Z AND 05Z...BUT CIGS TO REMAIN LOW END MVFR THROUGH REST OF FORECAST PERIOD. SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE...PLUS KEPT CB MENTION IN AT KSTL/KSUS DUE TO ISOLATED POSSIBILITY OF SOME THUNDERSTORMS. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 14, 11:28 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1128 PM CDT FRI MAY 14 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1128 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE FOR AREAS OF MISSOURI SOUTH OF THE MISSOURI RIVER. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...MISSOURI...AND NORTH FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE ENTIRE REGION ON SATURDAY AND CONTINUE THROUGH MONDAY. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF THE MISSISSIPPI...MISSOURI...NORTH FABIUS...AND MIDDLE FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:25 AM CDT | Flash Flood Warning | LSX | Reynolds | 6 hr |
| May 15, 10:24 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
Nearby
Flash Flood Watches in Missouri, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.